MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 1.5 10MMX36CM 125D RT; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 1.5 10MMX36CM 125D RT; NAIL, FIXATION, BONE
Model Number 71676512
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 01/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a broken intertan nail in situ.Patient presented pain five days prior to diagnosis.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to a broken intertan nail two years following implantation.The affected trigen intertan nail, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the adverse event could not be corroborated.A medical analysis noted that the image provided confirms the broken nail along with a proximal femoral fracture.The previous image wasn¿t available to confirm if the fracture was the same location but based on the cerclage wire this may be the same location as the initial fracture so this could be a non-union.It was observed that the patient right leg was shorter than the left leg.No other additional relevant information has been provided.Without the return of the actual product involved, our investigation of this report is inconclusive.Some potential causes of the reported event could include but are not limited to traumatic injury, patient anatomy or size of device.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
INTERTAN 1.5 10MMX36CM 125D RT
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9648304
Report Number1020279-2020-00416
Device Sequence Number13541535
Product Code JDS
UDI-Device Identifier00885556038307
UDI-Public00885556038307
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/18/2023
Device Model Number71676512
Device Catalogue Number71676512
Device Lot Number13HM13634
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/20/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;